i was perscribed this a while back and still have it jus wanting to see if will b ok to take with my other medication which is an opiate...
Meperidine hydrochloride is an opiate pain reliever. Although it was a very popular pain reliever for decades, it has fallen out of favor in recent years due to its ability to produce a unique group of serious side effects. As a result, its use is usually limited to very specific situations in which other medications are not appropriate.
Meperidine is a narcotic and is a "controlled substance" in the United States.
The other part of your question would be perhaps answered by the doc/pharmacist who prescribed the med.
Take care, best wishes!
Dear tweety. Anytime a person combines 2 CNS meds, their chances for overdose increases dramatically. CNS meds can slow the breathing, CNS stands for central nervous system suppressant, I think but it means it can slow or stop your breathing. Other examples of CNS meds are benzos, alcohol, muscle relaxers, methadone, suboxone, subutex, tramadol, and other opiates. So please be careful, as the combo of CNS meds can cause ods and death. Patti
tweetybird3, the other two answers are correct! this is demeraol, & is usually only used for acute pain & given in shots while in the hospital. If you still have a prescritpiton for some of the pills, they must be quite old. do not mix them with any new prescription you have. If your new pain prescriptin is not helping you, please contact your doctor, & do not mix the two. You do not give much info about what other opiate you are taking, or what your pain condition is . Maybe we could offer you better solutions with more info about your condition, other meds you take & other conditions you have. Please take these warnings very seriously...
Hi Tweety - The answer to your question is "NO" do not take it with your other medication. The fact that you have this left over from some other doctor, doesn't mean you should start mixing your meds. One bad mix is all it takes to make it the last one you'll ever do again... Did you get this in tablet form or syrup? I'm thinking tablet... but I sure would like to know why you have this and other narcotics??? I am assuming you are asking this question because two different doctors have prescribed meds to you. I will tell you if you were drug tested... you could get a very unpleasant surprise and be discharged for having too much in your system and different kinds. The doctor who is prescribing the latter of the meds should have been told what you were previously taking and you should have signed a "contract" with this new doctor. I mean you no disrespect but are you having a problem? Why would you even think it is okay to start mixing drugs and running the risk of losing your doctor?
I do hope you are taking care of you...
- Meperidine Information for Consumers
- Meperidine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Meperidine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 27 May 2010 • 1 answer
Updated 18 Dec 2018 • 7 answers
Updated 16 Sep 2011 • 2 answers
Updated 16 Jan 2012 • 1 answer
Updated 12 Apr 2012 • 1 answer